EconPapers    
Economics at your fingertips  
 

Interest Rate Volatility Regimes in Selected Asian Countries: A Univariate Markov Switching Analysis

Dicle Ozdemir

Frontiers of Economics in China-Selected Publications from Chinese Universities, 2020, vol. 15, issue 1, 56-69

Abstract: Business cycle dynamics are determined by relatively large volatilities in output, consumption, and investment, which leads to cyclical fluctuations in interest rates. Using the Markov switching model, we model the nominal interest rate movements to explain the volatility regime shifts in a set of selected emerging Asian economies. The estimated results provide significant evidence of regime-dependent means, variances, and probabilities in both stable and volatile regimes in selected countries, confirming the existence of two distinct regimes in nominal interest rate movements. In addition, the smoothed probability results of switching autoregressive model show that the model is capable of capturing the two regimes for the corresponding nominal interest rate behaviors. Besides, the results reveal that the stables regimes have higher durations than the volatile regimes. This study also shows the advantage of Markov switching models over conventional regression models, allowing the identification of different regimes for the cyclical behavior of interest rates.

Keywords: regime switching; Markov regime; nominal interest rate; Asian countries; emerging economies; business cycle; volatility; switching autoregressive model (search for similar items in EconPapers)
JEL-codes: E32 E43 E44 E58 (search for similar items in EconPapers)
Date: 2020
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://journal.hep.com.cn/fec/EN/10.3868/s060-011-020-0003-3 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fec:journl:v:15:y:2020:i:1:p:56-69

Access Statistics for this article

Frontiers of Economics in China-Selected Publications from Chinese Universities is currently edited by LONG Jie

More articles in Frontiers of Economics in China-Selected Publications from Chinese Universities from Higher Education Press
Bibliographic data for series maintained by Frank H. Liu ().

 
Page updated 2025-03-19
Handle: RePEc:fec:journl:v:15:y:2020:i:1:p:56-69